Thunderstorm Wind, Macon
- When
- August 10, 6:26 AM CST
- Where
- Macon County, 4 mi N of Macon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -92.483
Two silos destroyed and trees uprooted.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 10, 3:42 AM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU AUG 10 2006
.DISCUSSION...
PROBLEMS CONTINUE TO BE PRECIP CHANCES TODAY AND TONIGHT...AND
TEMPERATURES TODAY. MCS OVER EASTERN NEBRASKA AND WESTERN IOWA
SHOULD CONTINUE TO MOVE EAST-SOUTHEAST ON NOSE OF THE LOW LEVEL JET
AS IT VEERS THROUGH THE REST OF THE MORNING HOURS. HAVE HIGH CHANCE
POPS ACROSS NORTHERN AND NORTHEASTERN MISSOURI THIS MORNING. REST OF
THE FORECAST AREA SHOULD SEE MOSTLY SUNNY SKIES. WITH 850MB TEMPS IN
THE MID 20S...EXPECT READINGS GENERALLY ALONG AND SOUTH OF THE
MISSOURI RIVER TO ONCE AGAIN REACH THE 100 TO 102 DEGREE RANGE.
WHILE DEW POINTS IN EXTREME EAST CENTRAL KANSAS MAY MIX OUT INTO THE
LOW 60S...MOST LOCATIONS SHOULD SEE READINGS IN THE UPPER 60S AND
LOW TO MID 70S. HAVE THEREFORE ISSUED A HEAT ADVISORY FOR LOCATIONS
GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER FOR TODAY.
AS HAS BEEN THE CASE OFTEN DURING THE PAST WEEK OR SO...AREA MAY SEE
LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS DEVELOP. HAVE
CONTINUED LOW CHANCE POPS ACROSS THE ENTIRE FORECAST AREA DURING
THAT TIME. MODELS SHOW FAIRLY GOOD ISENTROPIC LIFT (315K SURFACE)
DEVELOPING AFTER MIDNIGHT. BEST FOCUS SEEMS TO BE EASTERN SECTIONS
SO HAVE SLIGHTLY HIGHER POPS AFTER MIDNIGHT FOR EASTERN SECTIONS.
WHILE MODELS HAVE SHOWN SOME DISCREPANCY OVER THE LAST SEVERAL
DAYS...THEY ARE FAIRLY CONSISTENT WITH PUSHING THE FRONT THROUGH FOR
FRIDAY. SO GOING FORECAST OF MAINLY DRY CONDITIONS AND TEMPERATURES
CLOSER TO NORMAL LOOKS GOOD FOR FRIDAY AND SATURDAY.
NRR
&&
.PREVIOUS DISCUSSION...
950 PM WED...
HAVE REMOVED OR LOWER POPS ALONG THE IOWA BORDER. EVENING UPR AIR
INDICATES A RATHER STRONG CAP IN PLACE WITH H7 TEMPS FROM 12-14
DEG/C FM TOPEKA NORTH TO OMAHA. LATEST RUC/WRF INDICATES THAT THE
WARM FRONT IN NRN MO WILL PROGRESS SLOWLY NORTH WITH THE BEST H8
THETA-E ADVECTION AND ISENTROPIC LIFT ON THE 315K SURFACE TO BE
MAINLY NORTH AND EAST OF THE CWA. WEAK 315K ISENTROPIC LIFT DOES
EXIST TONIGHT NEAR THE IOWA BORDER...BUT CONDENSATION PRESSURE
DEFICITS ARE FM 100-200 ACROSS THE NW CORNER. WILL HOLD A LOW POP
FOR THE EXTREME NERN CORNER WHERE VERY ELEVATED CONVECTION IS
POSSIBLE WHERE CONDENSATION PRESSURE DEFICITS ARE 50 OR LOWER.
ONLY OTHER RISK OF PRECIPITATION FOR TONIGHT IS WITH THE TROPICAL
PLUME TO OUR NW. IT APPEARS IT WILL STAY TO OUR NW...AT LEAST FOR
TONIGHT.
DB
353 PM WED...
MAIN FORECAST CONCERNS ARE WITH PRECIPITATION CHANCES AND
TEMPERATURES THROUGH TOMORROW. THE FLATTENED UPPER RIDGE CONTINUES
TO DOMINATE THE SOUTHERN HALF OF THE CENTRAL CONUS...WITH SMALLER
SCALE SHORTWAVES GENERATING NOCTURNAL CONVECTIVE COMPLEXES AS THE
RIDE THROUGH THE PERIPHERY OF THE RIDGE. ANOTHER OF THESE SHORTWAVES
IS FORECAST TO DROP SOUTHEAST INTO CENTRAL IOWA TONIGHT...AND IS
EXPECTED TO GENERATE AN AREA OF STORMS. SOME OF THIS ACTIVITY MAY
CLIP THE NORTHEAST FORECAST SECTION TOWARD NORTHEAST MISSOURI
OVERNIGHT. OTHERWISE...MODELS CONTINUE TO SUGGEST PRECIPITATION
DEVELOPMENT ALONG AND NORTH OF THE SURFACE WARM FRONT...CURRENTLY
EXTENDING FROM SOUTHEAST NEBRASKA TOWARD CHILLICOTHE...AND SOUTH OF
KIRKSVILLE.
SOME FORECAST UNCERTAINTY REMAINS WITH THE FRONTAL MOVEMENT. SEEMED
THE NAM HAD A BETTER HANDLE ON THE LOCATION AND MOVEMENT OF THE
SURFACE FRONT OVER THE NEXT 36 HOURS...ALTHOUGH BOTH THE NAM AND GFS
APPEAR TO BE SUFFERING TO SOME DEGREE FROM CONVECTIVE FEEDBACK. AS
THE UPPER SHORTWAVE MOVES SOUTHEAST TOMORROW...IT WILL HELP PUSH THE
FRONT TOWARD CENTRAL MISSOURI. THUNDERSTORM CHANCES WILL CONTINUE AS
THIS BOUNDARY PUSHES SOUTH...WITH BETTER CHANCES TOWARD CENTRAL
MISSOURI AGAIN TOMORROW AFTERNOON. TEMPERATURES FOR TOMORROW ARE A
CHALLENGE...AS THEY WILL BE DEPENDENT UPON THE PRECISE FRONTAL
LOCATION BY THE AFTERNOON...AS WELL AS THE CLOUD COVER. HAVE TRIED
TO INDICATE THE ANTICIPATED TEMPERATURE GRADIENT WITH UPPER 80S
ACROSS FAR NORTHERN SECTIONS...TO AROUND 100 DEGREES IN EAST CENTRAL
KANSAS AND CENTRAL MISSOURI.
THE SURFACE FRONT IS EXPECTED TO THEN PUSH SOUTH OF THE FORECAST
AREA THURSDAY NIGHT...ALLOWING COOLER TEMPERATURES CLOSER TO
SEASONAL NORMALS TO FILTER ACROSS THE AREA ON FRIDAY.
STOFLET
AS WE MOVE INTO THE WEEKEND THE EXPECTATION IS THAT THE MID CONUS
RIDGE WILL CONTINUE TO BE FLATTENED BY A SERIES OF LARGE SHORTWAVES
MOVING THROUGH SOUTHERN CANADA. OF PRIMARY CONCERN IS A
WAVE...CURRENTLY IN THE EAST PACIFIC...THAT WILL MOVE EAST ALONG THE
CANADIAN BORDER OVER THE WEEKEND FORCING A COLD FRONT SOUTH INTO THE
CENTRAL PLAINS BY LATE SUNDAY. OF LATE THE GFS SOLUTION HAS BEEN
MUCH SLOWER WITH THIS FRONT WHEN COMPARED TO THE ECMWF...OWING TO
THE GFS KEEPING MORE ENERGY IN THE BASE OF THE WAVE TO OUR WEST.
HOWEVER...LATEST SOLUTIONS HAVE BEGUN TO CONVERGE...THOUGH THE ECMWF
IS STILL THE FASTER MODEL BY FAR. THOUGHTS ARE TO GO WITH A
CONSENSUS BETWEEN THE TWO...WHICH WOULD PLACE THE FRONT INTO
NORTHERN MISSOURI SUNDAY NIGHT. THEREFORE I HAVE KEPT THE FOCUS FOR
THUNDERSTORMS IN THE SUNDAY NIGHT PERIOD. OTHERWISE LITTLE WAS
CHANGED IN THE FORECAST AS TEMPERATURES LOOK TO WONDER THROUGH THE
UPPER 80S AND LOWER HALF OF THE 90S THIS WEEKEND AND EARLY NEXT
WEEK.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR MOZ028-
MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...HEAT ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.
WFO EAXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT THU AUG 10 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON TEMPERATURES WILL CLIMB TO AROUND 100 TO 102 DEGREES GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER. THE HEAT COMBINED WITH MODERATELY HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF AROUND 105 DEGREES. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY ACROSS NORTHERN INTO NORTHEASTERN MISSOURI...AS A LARGE THUNDERSTORM COMPLEX MOVES ACROSS IOWA INTO ILLINOIS. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO EASTERN MISSOURI EARLY THIS MORNING. THIS MORNINGS ACTIVITY WILL NOT BE SEVERE. HOWEVER ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE HEAT OF THE DAY WILL MAKE THE ATMOSPHERE MORE UNSTABLE...AND ANY ACTIVITY DURING THE AFTERNOON AND EVENING MAY BE CAPABLE OF STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS IS SUNDAY...SUNDAY NIGHT AND POSSIBLY INTO MONDAY. DUE TO THE UNCERTAINTY WITH TIMING THIS SYSTEM...IT IS TOO SOON TO TELL IF SEVERE WEATHER IS POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NRR
The Pleasant Hill radar (KEAX), 188 km away, was scanning. The volume nearest the first event began at 12:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two silos destroyed and trees uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527902.